Main Article Content

Abstract

Antagonistic medication response (ADR) can be characterized as any toxic change which is suspected to be because of a medication, happens at dosages ordinarily utilized in man, requires treatment or decline in portion or shows alert later on the utilization of similar medication. Escitalopram is a medication which goes under the classification of particular serotonin reuptake inhibitors (SSRIs) (antidepressants). It is the S-enantiomer of the racemic subsidiary of citalopram, which specifically restrains the reuptake of serotonin with practically no impact on norepinephrine or dopamine reuptake. Practically all the antidepressants and antipsychotics have been connected to QT prolongation. In a patient with previously diagnosed congenital QTS, we present a drug-induced QT extension owing to the escitalopram overdose. A 15-year-old Caucasian woman was presented with an escalopram overdose after a suicide attempt. The patient has a lengthy QT period of torsade de point incidents. The patient was received and monitored in the telemetry facility. She proceeded to exhibit the persistently extended QT period after the resolution of torsades de punes. She was diagnosed with a congenital QT condition by the cardiology clinic. In this situation, an escitalopram overdose is seen to trigger an immediate QT extension for a patient who has congenital LQTS and the value of an electrocardiogram before SSRIs are started, particularly for those at high risk of QT prolongation.

Keywords

Escitalopram SSRIs QTc prolongation

Article Details

How to Cite
Mohammed Abdul Salaam, Kameswari K, Magesh, & Arunachalam P. (2020). A case study on escitalopram induced QTc prolongation and adverse drug reaction. International Journal of Research in Pharmaceutical Sciences, 11(SPL4), 357-359. https://doi.org/10.26452/ijrps.v11iSPL4.3815